EconPapers    
Economics at your fingertips  
 

Uncertain Volatility Model: A Monte-Carlo Approach

Julien Guyon and Pierre Henry-Labordère

Journal of Computational Finance

Abstract: ABSTRACT The uncertain volatility model has long attracted the attention of practitioners since it provides a worst-case pricing scenario for the sell side. The valuation of a financial derivative based on this model requires the solution of a fully nonlinear partial differential equation. One can only rely on finite-difference schemes when the number of variables (that is, underlyings and path-dependent variables) is small (no more than three in practice). In all other cases, numerical valuation seems out of reach. In this paper we outline two accurate, easy-to-implement Monte Carlo-like methods that only depend minimally on dimensionality. The first method requires a parameterization of the optimal covariance matrix and involves a series of backward low-dimensional optimizations. The second method relies heavily on a recently established connection between second-order backward stochastic differential equations and nonlinear second-order parabolic partial differential equations. Both methods are illustrated by numerical experiments.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... monte-carlo-approach (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2160376

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ0:2160376